Alert archive / Arizona / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 15, 2020, 1:50 PM MST for Cochise County, Arizona. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2020, 1:50 PM MST (20:50 UTC)
- Expired
- Jun 15, 2020, 2:30 PM MST
- In force
- 40 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 93 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 2:00 PM MST | HAIL 0.75 | 2 Ene Bisbee, AZ | WIDE SPREAD PENNY SIZE HAIL IN THE VICINITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3794 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
283 WUUS55 KTWC 152050 SVRTWC AZC003-152130- /O.NEW.KTWC.SV.W.0005.200615T2050Z-200615T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tucson AZ 150 PM MST Mon Jun 15 2020 The National Weather Service in Tucson has issued a * Severe Thunderstorm Warning for... South central Cochise County in southeastern Arizona... * Until 230 PM MST. * At 150 PM MST, a severe thunderstorm was located near Bisbee, moving northeast at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Bisbee and Naco. This includes the following highways... Route 80 between mile markers 338 and 355. Route 92 between mile markers 348 and 355. Route 191 between mile markers 11 and 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3134 10976 3134 11001 3160 10992 3154 10958 TIME...MOT...LOC 2050Z 212DEG 7KT 3141 10983 HAIL...<.75IN WIND...60MPH $$ GL
2 follow-up statements
493 WWUS55 KTWC 152110 SVSTWC Severe Weather Statement National Weather Service Tucson AZ 210 PM MST Mon Jun 15 2020 AZC003-152130- /O.CON.KTWC.SV.W.0005.000000T0000Z-200615T2130Z/ Cochise- 210 PM MST Mon Jun 15 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MST FOR SOUTH CENTRAL COCHISE COUNTY... At 210 PM MST, a severe thunderstorm was located near Bisbee, and is nearly stationary. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Bisbee and Naco. This includes the following highways... Route 80 between mile markers 338 and 355. Route 92 between mile markers 348 and 355. Route 191 between mile markers 11 and 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3134 10976 3134 11001 3160 10992 3154 10958 TIME...MOT...LOC 2110Z 220DEG 3KT 3138 10984 HAIL...<.75IN WIND...60MPH $$ GL
342
WWUS55 KTWC 152123
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
223 PM MST Mon Jun 15 2020
AZC003-152133-
/O.EXP.KTWC.SV.W.0005.000000T0000Z-200615T2130Z/
Cochise-
223 PM MST Mon Jun 15 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COCHISE COUNTY
WILL EXPIRE AT 230 PM MST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3134 10976 3134 11001 3160 10992 3154 10958
TIME...MOT...LOC 2123Z 212DEG 7KT 3139 10983
$$
GLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:46 AM MST, 11 hours 4 minutes earlier.
Area forecast discussion, Jun 15, 2:46 AM MST, 11 hours 4 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 246 AM MST Mon Jun 15 2020 .SYNOPSIS...Isolated to scattered showers and thunderstorms will be possible the next few days, mainly east of Tucson in the afternoon and early evening hours. Dry the second half of the week with afternoon highs running a few degrees above average. && .DISCUSSION...Southeast Arizona is caught between a trough of low pressure through much of the rest of the region to our northwest, and high pressure from northern Mexico through the central plains. A relatively narrow fetch of moisture up the Sierra Madres and into western and central New Mexico continues to generate afternoon and early evening thunderstorms, with vigorous outflows from those storms pushing into eastern areas. For today, a weaker flow should see moisture push a little further west than yesterday. Areas east of Tucson, including Cochise, Graham and Greenlee counties should be most active, but we could see some buildups as far west as the Catalinas and Rincons around Tucson. Drying the rest of the week from an increasing westerly flow as the trough shifts north of our area and the high center reconsolidates south of us. This is a bad pattern for additional moisture transport, so our early season storms should shut down by Wednesday or Thursday. As this happens, temperatures will ramp back up to several degrees above average late in the week and through the coming weekend. && .AVIATION...Valid through 16/12Z. Isolated to scattered -TSRA/-SHRA from KTUS-KOLS eastward this afternoon, dissipating during the evening. Outflow winds with brief gusts to 30-40 kts possible near TSRA. SKC through mid morning then FEW-BKN clouds 10k-15k ft MSL and FEW-BKN clouds 20k-25k ft MSL this afternoon into the evening. Surface winds variable less than 10 kts through the morning. This afternoon winds will be SWLY 8-12 kts with gusts to 20 kts, becoming variable less than 10 kts again after sunset. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated to scattered thunderstorms from Tucson eastward this afternoon and evening. Main threats will be lightning and gusty outflow winds. Tuesday just a slight chance of storms in Cochise County and the White Mountains. Thereafter expect dry conditions through the weekend. Winds will be breezy mainly west of Tucson this afternoon around 15 mph with normal afternoon gustiness elsewhere. Tuesday and Wednesday, expect southwest winds 15-20 mph with gusts to 30 mph area wide. It is possible some locales in central and western Pima County briefly reach critical fire weather thresholds Tuesday afternoon. After Wednesday expect winds out of the southwest/west less than 15 mph with some afternoon gusts. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Meyer Aviation...Hardin Fire Weather....Hardin Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jun 15, 11:52 AM MST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1152 AM MST Mon Jun 15 2020
AZZ508-512-151930-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
1152 AM MST Mon Jun 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCHISE COUNTY UNTIL
1230 PM MST...
At 1152 AM MST, Doppler radar was tracking a strong thunderstorm 15
miles south of Chiricahua National Monument, or 20 miles west of
Rodeo, moving southwest at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Elfrida, Sunizona and Rucker Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3196 10937 3180 10917 3141 10927 3164 10971
3191 10968
TIME...MOT...LOC 1852Z 049DEG 8KT 3179 10937
CernigliaSpecial weather statement, Jun 15, 1:17 PM MST, 33 minutes before
Special Weather Statement
National Weather Service Tucson AZ
117 PM MST Mon Jun 15 2020
AZZ508-513-152100-
Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-
117 PM MST Mon Jun 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COCHISE COUNTY
UNTIL 200 PM MST...
At 116 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles west of Bisbee-Douglas Airport, or 11 miles east of Bisbee,
moving northeast at 10 mph.
Winds in excess of 40 mph and blowing dust will be possible with this
storm.
Locations impacted include...
Bisbee-Douglas Airport, Elfrida and McNeal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3134 10985 3159 10990 3176 10987 3169 10959
3133 10961 3133 10965
TIME...MOT...LOC 2016Z 215DEG 9KT 3145 10973
GLThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:52 AM MST | Special Weather Statement | TWC | Cochise | 38 min |
| Jun 15, 1:17 PM MST | Special Weather Statement | TWC | Cochise | 43 min |
| Jun 15, 1:23 PM MST | Red Flag Warning | TWC | Pima, Pinal | 30 hr |
| Jun 15, 2:04 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 41 min |
| Jun 15, 2:30 PM MST | Special Weather Statement | TWC | Cochise | 30 min |
| Jun 15, 2:36 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 39 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.